Supportive Care in Cancer

Chemotherapy-Induced Nausea and Vomiting


Nausea and vomiting continue to affect patients undergoing cancer therapy.

Chemotherapy-Induced Nausea and Vomiting are a common side-effects of cancer treatments. Nausea and vomiting are two of the most feared cancer treatment-related side effects for cancer patients and their families. In 1983, Coates et al. found that patients receiving chemotherapy ranked nausea and vomiting as the first and second most severe side effects, respectively. Up to 20% of patients receiving highly emetogenic agents in this era postponed, or even refused, potentially curative treatments.1 

Since the 1990s, several novel classes of antiemetics have been developed and commercialized, becoming a nearly universal standard in chemotherapy regimens, and helping to better manage these symptoms in a large portion of patients. Management of these unpleasant and sometimes crippling symptoms results in increased quality of life for the patient, and better overall health of the patient, and, due to better patient tolerance, more effective treatment cycles.

Reference:

  1.  Gill, Paula; Grothey, Axel; Loprinzi, Charles (2006). "Nausea and Vomiting in the Cancer Patient". Oncology. pp. 1482–96. doi:10.1007/0-387-31056-8_83ISBN 978-0-387-24291-0.
Adverse events should be reported. Reporting forms and information can be found at www.mhra.gov.uk/yellowcard.
Adverse events should also be reported to Chugai Pharma UK Ltd., on [email protected].